Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Charleston, WV

June 1, 2008Barbour County, Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2008, 1:31 PM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 59 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2008, 1:31 PM EDT (17:31 UTC)
Expired
Jun 1, 2008, 2:30 PM EDT
In force
59 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 1:42 PM EDTHAIL 0.5Shinnston, WVEVENT OCCURRED BETWEEN 122 PM 06/01/2008 AND 137 PM 06/01/2008
Jun 1, 1:46 PM EDTHAIL 0.75Shinnston, WV
Jun 1, 1:55 PM EDTHAIL 0.88Shinnston, WVEVENT OCCURRED BETWEEN 140 PM 06/01/2008 AND 155 PM 06/01/2008
Jun 1, 2:04 PM EDTHAIL 0.88Shinnston, WVEVENT OCCURRED BETWEEN 149 PM 06/01/2008 AND 204 PM 06/01/2008
Jun 1, 2:05 PM EDTHAIL 0.5Grafton, WVEVENT OCCURRED BETWEEN 150 PM 06/01/2008 AND 205 PM 06/01/2008
Jun 1, 2:07 PM EDTHAIL 0.75Shinnston, WVEVENT OCCURRED BETWEEN 152 PM 06/01/2008 AND 207 PM 06/01/2008
Jun 1, 2:11 PM EDTHAIL 0.88Grafton, WVEVENT OCCURRED BETWEEN 156 PM 06/01/2008 AND 211 PM 06/01/2008

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 011731
SVRRLX
WVC001-033-091-011830-
/O.NEW.KRLX.SV.W.0048.080601T1731Z-080601T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
131 PM EDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARBOUR COUNTY IN WEST VIRGINIA...
  NORTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
  TAYLOR COUNTY IN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF LUMBERPORT...OR ABOUT 7 MILES SOUTHWEST OF
  MANNINGTON...AND MOVING SOUTHEAST AT 37 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENTERPRISE...SHINNSTON AND LUMBERPORT BY 140 PM EDT...
  7 MILES NORTHEAST OF BRIDGEPORT BY 150 PM EDT...
  GRAFTON BY 205 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8022 3941 8010 3939 8009 3943 8000
      3940 7990 3931 7989 3923 7981 3921 7981
      3918 7983 3925 8018 3944 8053 3946 8053
      3948 8048
TIME...MOT...LOC 1731Z 295DEG 32KT 3945 8040

$$

25
2 follow-up statements
000 
WWUS51 KRLX 011803
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 PM EDT SUN JUN 1 2008

WVC001-033-091-011830-
/O.CON.KRLX.SV.W.0048.000000T0000Z-080601T1830Z/
TAYLOR WV-HARRISON WV-BARBOUR WV-
203 PM EDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN BARBOUR...NORTHEASTERN HARRISON AND TAYLOR
COUNTIES...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MCGEE...OR ABOUT 8 MILES SOUTH OF FAIRMONT...MOVING
SOUTHEAST AT 32 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYGART LAKE STATE PARK AND GRAFTON BY 210 PM EDT...
  KNOTTSVILLE AND THORNTON BY 215 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8022 3941 8010 3939 8009 3943 8000
      3940 7990 3931 7989 3923 7981 3921 7981
      3918 7983 3925 8018 3944 8053 3946 8053
      3948 8048
TIME...MOT...LOC 1803Z 295DEG 32KT 3934 8010

$$

26
000 
WWUS51 KRLX 011823
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
223 PM EDT SUN JUN 1 2008

WVC001-033-091-011833-
/O.EXP.KRLX.SV.W.0048.000000T0000Z-080601T1830Z/
TAYLOR WV-HARRISON WV-BARBOUR WV-
223 PM EDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARBOUR...
NORTHEASTERN HARRISON AND TAYLOR COUNTIES EXPIRES AT 230 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3941 8022 3941 8010 3939 8009 3943 8000
      3940 7990 3931 7989 3923 7981 3921 7981
      3918 7983 3925 8018 3944 8053 3946 8053
      3948 8048
TIME...MOT...LOC 1823Z 295DEG 32KT 3926 7989

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:40 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 1, 10:40 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 AM EDT SUN JUN 1 2008

.SYNOPSIS...
UPPER AIR DISTURBANCES AND LINGERING MOISTURE MAY TRIGGER BRIEF
SHOWERS OR THUNDERSTORMS TODAY.  HIGH PRESSURE AND DRY WEATHER FOR
MONDAY. WARM FRONT AND MUGGY AIR MOVES IN ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH WEST TO NORTHWEST FLOW ALOFT...STILL WATCHING SEVERAL WEAKER
SHORTWAVES MOVING QUICKLY THROUGH THE FLOW. THESE WAVES WILL HELP
TO ENHANCE THE DEVELOPING DAY TIME HEATING CU FIELDS...BUT STILL
SHOULD ALLOW FOR A GOOD DEAL OF SUN TO PEAK THROUGH. ACROSS THE COAL
FIELDS STILL SEEING SOME CIRRUS FROM THE CONVECTION TO THE
SOUTH...BUT THIS SHOULD SLIDE THROUGH THE REGION BY EARLY
AFTERNOON LEAVE THEM WITH JUST THE ENHANCE CU FIELD AS WELL. HAVE
KEPT THE ISOLATED CHANCE OF AN AFTERNOON TSTORM TODAY AND THIS
EVENING WITH THESE SHORTWAVES. BUT WITH THE LACK OF DEEP
MOISTURE...NOT ANTICIPATING WIDESPREAD COVERAGE OR VERY HEAVY
PRECIPITATION WITH ANY OF THESE SHOWERS THAT DO DEVELOP.

THE FORECAST HIGH TEMPERATURES LOOK REASONABLE SO WILL LEAVE THEM
AS IS FOR NOW.

OVERNIGHT TONIGHT THE NEW MODEL RUNS REALLY DRY UP THE MOISTURE
ACROSS THE REGION AS HIGH PRESSURE SETTLES OVER THE REGION. THIS
SHOULD ALLOW FOR MAINLY CLEAR SKY AND THESE CONDITIONS SHOULD
CARRYOVER INTO MONDAY.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
MAIN CHANGES TO THESE PERIODS WERE TO INCREASE POPS TUESDAY
AFTERNOON INTO WEDNESDAY AS CWA RESIDES NEAR FRONT AND LOW PRESSURE
WAVE. OVERALL TRIED TO KEEP POPS HIGHER FURTHER S THAN AT FIRST
GLANCE AT 00Z MODELS. THINKING PCPN WILL FAVOR SOUTHERN SIDE OF
WARM FRONT WITH BACK BUILDING DOWN THE OHIO RIVER VALLEY.

DEW POINTS COULD REACH 70 DEGREES IN LOWLANDS WITH PRECIPITABLE
WATER AROUND 2 INCHES.  INTRODUCED A HAZARD FOR THE POSSIBILITY OF
REPETITIVE SHOWERS AND A FLOOD THREAT FOR TUESDAY AFTERNOON THROUGH
WEDNESDAY...EXCEPT IN SW VA AND EXTREME SRN WV. WETTEST AREAS ARE IN
SE OHIO AND NRN WV.  BUT WE ARE NOW IN METEOROLOGICAL SUMMER...SO
WOULD NEED OVER 2 INCHES OF RAIN TO START A REAL CONCERN.

LOOKING BACK AT MONDAY...SOME CU MAY TRY TO BUILD IN AFTERNOON OVER
SE OHIO AND NE KY...BUT LEFT POPS AOB 14 PCT FOR NOW.

TIMING THE INITIAL PCPN WITH WARM FRONT TOUGH.  00Z NAM FASTER...BUT
WILL NOT JUMP ON THAT.  WILL TRY TO HOLD POPS DOWN THRU MONDAY
NIGHT...BEFORE RAMPING UP SW TO NE TUESDAY.

OF COURSE...MAXIMUM TEMPERATURES ON TUESDAY AND WEDNESDAY WILL BE
DEPENDENT ON TIMING AND DURATION OF THE SHOWERS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
ONCE AGAIN...HPC PREFERS THE ECMWF FOR DETAILS IN THIS PERIOD. THE
MAIN FEATURE TUESDAY AND WEDNESDAY WILL BE A FLATTENING OF THE UPPER
RIDGE OVER OUR AREA...ALLOWING AN EAST TO WEST QUASISTATIONARY
FRONTAL SYSTEM TO DEVELOP ALONG THE SOUTHERN EDGE OF THE WESTERLIES.
THIS SETS UP BY TUESDAY MORNING...AND PERSISTS INTO WEDNESDAY BEFORE
THE LAST OF A SERIES OF SHORT WAVES TRAVERSES ALONG THIS BOUNDARY.
THE GFS IS AN OUTLIER IN SETTING UP THIS BOUNDARY FURTHEST
NORTH...SO PREFER THE BOUNDARY ACROSS OUR NORTHERN PORTION OF OUR
AREA PER ECMWF. DEEP MOISTURE INFLOW WITH THE GULF WIDE OPEN...THERE
IS A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS
THE NORTHERN HALF OF OUR AREA. EXPECT ABOVE NORMAL TEMPS SOUTH OF
THE BOUNDARY OVER CENTRAL AND SOUTHERN SECTIONS...CLOSER TO NORMAL
ACROSS THE NORTH WITH MORE CLOUDS AND PRECIP.

PRECIP WINDS DOWN LATER WEDNESDAY WITH THE DEPARTING SHORT
WAVE...ALONG WITH A SLOW DISSIPATION OF THE FRONT AS STRONG HIGH
PRESSURE ALOFT BUILDS OVER THE AREA. AGAIN...PREFER THE STRONGER AND
MORE AMPLIFIED ECMWF WITH THIS SUMMER LIKE FEATURE SETTING UP FOR
THE REMAINDER OF THE WORKWEEK. BERMUDA HIGH KEEPS LOW LEVEL MOISTURE
PUMPING INTO THE AREA WITH WELL ABOVE NORMAL TEMPS FOR THE END OF
THE WORKWEEK...BUT DEVELOPING CAP ALOFT WILL LIMIT DIURNAL
CONVECTION TO WIDELY SCATTERED AT BEST.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
12Z SUNDAY THRU 12Z MONDAY...

WAVE ALONG OLD FRONTAL BOUNDARY GENERATING SHRA AND A COUPLE OF TSRA
FOR THE NEXT FEW HOURS...MVFR VISIBILITIES AT WORST FOR THE MOST
PART.  EXPECTING SCT-BKN VFR CU FROM MIDMORNING ON.
MOISTURE-STARVED BOUNDARY WILL TRY TO SINK SOUTH THIS AFTERNOON...
ONLY ISOLATED CONVECTION EXPECTED WITH IT AT MOST.  MAINTAINED CB
MENTION IN TAFS.  WHATEVER CONVECTION THERE IS DISSIPATES THIS
EVENING.  CLOUDS CLEAR BY 06Z AS HIGH PRESSURE MOVES IN.  A ROUND OF
VALLEY FOG APPEARS POSSIBLE OVERNIGHT...IFR POSSIBLE AT EKN/48I/I46
AT LEAST.

AVIATION OUTLOOK /AFTER 12Z MONDAY/...NO SIGNIFICANT WEATHER
EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...ESS
SHORT TERM...KTB
LONG TERM...JMV
AVIATION...CL
Hazardous weather outlook, Jun 1, 3:00 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
300 AM EDT SUN JUN 1 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-020700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
300 AM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON THROUGH WEDNESDAY. RAINS OF OVER 2 INCHES WOULD BE
NEEDED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS.
YET...REPETITIVE SHOWERS COULD FALL OVER THE SAME STREAM
BASINS...SO THE FLOOD HAZARD EXISTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>036-020700-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
300 AM EDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Local storm report, Jun 1, 8:57 AM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
857 AM EDT SUN JUN 1 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             SHINNSTON               39.39N 80.27W
05/31/2008  U0.25 INCH       HARRISON           WV   PUBLIC

            EVENT OCCURRED BETWEEN
            618 PM 05/31/2008 AND 633 PM 05/31/2008

0634 PM     HAIL             SHINNSTON               39.39N 80.27W
05/31/2008  U0.25 INCH       HARRISON           WV   PUBLIC

            EVENT OCCURRED BETWEEN
            619 PM 05/31/2008 AND 634 PM 05/31/2008

0647 PM     HAIL             SHINNSTON               39.39N 80.27W
05/31/2008  U0.75 INCH       HARRISON           WV   PUBLIC

            EVENT OCCURRED BETWEEN
            632 PM 05/31/2008 AND 647 PM 05/31/2008

0652 PM     HAIL             SHINNSTON               39.39N 80.27W
05/31/2008  U0.75 INCH       HARRISON           WV   PUBLIC

            EVENT OCCURRED BETWEEN
            637 PM 05/31/2008 AND 652 PM 05/31/2008

&&

NNNN
Special weather statement, Jun 1, 12:50 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1250 PM EDT SUN JUN 1 2008

OHZ075-076-WVZ009-017-011730-
ATHENS OH-WASHINGTON OH-WIRT WV-WOOD WV-
1250 PM EDT SUN JUN 1 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1250 PM EDT...A STRONG THUNDERSTORM WAS OVER COOLVILLE IN ATHENS
COUNTY...WITH ANOTHER STORM EAST OF COOLVILLE IN WOOD COUNTY
WV...MOVING EAST AT 26 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
  DAVISVILLE...WALKER...GREENCASTLE...FREEPORT...LITTLE HOCKING AND
  BELPRE.

WIND GUSTS TO 40 MPH MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 1, 12:56 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1256 PM EDT SUN JUN 1 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1256 PM     HAIL             MINERAL WELLS           39.16N 81.53W
06/01/2008  U0.88 INCH       WOOD               WV   PUBLIC

&&

NNNN
Local storm report, Jun 1, 1:01 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
101 PM EDT SUN JUN 1 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

103 PM     HAIL             MINERAL WELLS           39.16N 81.53W
06/01/2008  U0.50 INCH       WOOD               WV   PUBLIC

&&

NNNN
Local storm report, Jun 1, 1:12 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
112 PM EDT SUN JUN 1 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             MINERAL WELLS           39.16N 81.53W
06/01/2008  U0.75 INCH       WOOD               WV   PUBLIC

&&

NNNN
Local storm report, Jun 1, 1:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
124 PM EDT SUN JUN 1 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             MINERAL WELLS           39.16N 81.53W
06/01/2008  U0.88 INCH       WOOD               WV   PUBLIC

0119 PM     HAIL             ELIZABETH               39.04N 81.31W
06/01/2008  U0.88 INCH       WIRT               WV   PUBLIC

0112 PM     HAIL             WALKER                  39.19N 81.36W
06/01/2008  U0.88 INCH       WOOD               WV   PUBLIC

            EVENT OCCURRED BETWEEN
            104 PM 06/01/2008 AND 119 PM 06/01/2008

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:03 PM EDTSevere Thunderstorm WarningRLXRitchie, Wirt, Wood27 min
Jun 1, 1:09 PM EDTSevere Thunderstorm WarningRLXJackson, Wood51 min
Jun 1, 1:29 PM EDTSevere Thunderstorm WarningRLXBarbour31 min
Jun 1, 1:39 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis, Ritchie, Wirt51 min
Jun 1, 1:52 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Roane, Wirt53 min
Jun 1, 2:23 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis, Upshur, Webster67 min
Jun 1, 2:45 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur, Webster60 min
Jun 1, 3:20 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam40 min
Jun 1, 3:49 PM EDTSevere Thunderstorm WarningRLXKanawha41 min
Jun 1, 4:56 PM EDTSevere Thunderstorm WarningRLXFayette34 min
Jun 1, 6:21 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming28 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.